CaltechAUTHORS
  A Caltech Library Service

Decay and Recurrences of Wave Packets in Nonlinear Quantum Systems

Stuchebrukbov, A. A. and Marcus, R. A. (1994) Decay and Recurrences of Wave Packets in Nonlinear Quantum Systems. Journal of Physical Chemistry, 98 (13). pp. 3285-3289. ISSN 0022-3654. https://resolver.caltech.edu/CaltechAUTHORS:20150609-085711487

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20150609-085711487

Abstract

A simple and analytical model of quantum recurrences in wave packet dynamics of nonlinear vibrational systems is presented. It is shown that in addition to “normal” rephasing time τR the width of the packet experiences very strong recurrences at τR/2. In a quasiclassical limit, which can be studied explicitly in this model, the recurrences disappear and the decay becomes irreversible. Recent femtosecond experimental results of Zewail and co-workers are discussed in the framework of this analytical model.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1021/j100064a007 DOIArticle
http://pubs.acs.org/doi/abs/10.1021/j100064a007PublisherArticle
ORCID:
AuthorORCID
Marcus, R. A.0000-0001-6547-1469
Additional Information:© 1994 American Chemical Society. Received: August 31, 1993; In Final Form: October 27, 1993. It is a great pleasure to dedicate this paper to our friend and colleague, Joshua Jortner, on the occasion of his sixtieth birthday. We would like to acknowledge the discussion of results of this paper with Kevin Lehmann and Ahmed Zewail. The financial support of the National Science Foundation is also greatly acknowledged. This work is part of the Caltech-JPL Supercomputing Project Collaboration.
Funders:
Funding AgencyGrant Number
NSFUNSPECIFIED
Other Numbering System:
Other Numbering System NameOther Numbering System ID
Caltech Arthur Amos Noyes Laboratory of Chemical Physics8856
Issue or Number:13
Record Number:CaltechAUTHORS:20150609-085711487
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20150609-085711487
Official Citation:Decay and Recurrences of Wave Packets in Nonlinear Quantum Systems A. A. Stuchebrukhov and R. A. Marcus The Journal of Physical Chemistry 1994 98 (13), 3285-3289 DOI: 10.1021/j100064a007
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:58103
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:09 Jun 2015 17:47
Last Modified:22 Nov 2019 09:58

Repository Staff Only: item control page